Alert archive / Oklahoma / High Wind Warnings in 2023
High Wind Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this high wind warning at Mar 31, 2023, 1:18 PM CDT for 8 counties in Oklahoma. It was in force for 6 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 1:18 PM CDT (18:18 UTC)
- Expired
- Mar 31, 2023, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:10 PM CDT | NON-TSTM WND DMG | 2 E Owasso, OK | NON-THUNDERSTORM WINDS BROKE ONE SUBSTANTIAL TREE LIMB, WHICH SUBSEQUENTLY BROKE ANOTHER ONE ON A SEPARATE TREE AS IT WAS FALLING. |
| Mar 31, 2:37 PM CDT | NON-TSTM WND DMG | 4 Wsw Tulsa, OK | *** 1 INJ *** A TREE FELL ON A PERSON AT THE GATHERING PLACE. |
| Mar 31, 2:49 PM CDT | NON-TSTM WND GST 62 | 7 E Centrailia, OK | |
| Mar 31, 2:53 PM CDT | NON-TSTM WND GST 58 | Bartlesville, OK | |
| Mar 31, 2:53 PM CDT | NON-TSTM WND GST 59 | Tulsa, OK | |
| Mar 31, 2:55 PM CDT | NON-TSTM WND GST 59 | 4 Nw Talala, OK | |
| Mar 31, 3:54 PM CDT | NON-TSTM WND DMG | Claremore, OK | NUMEROUS TREES REPORTED DOWN ACROSS COUNTY. SEMI TRAILER BLOWN OVER NEAR CATOOSA. |
| Mar 31, 3:56 PM CDT | NON-TSTM WND GST 64 | Tulsa, OK | |
| Mar 31, 4:04 PM CDT | NON-TSTM WND GST 59 | 2 W Pyramid Corners, OK | MEASURED BY THE VINITA MESONET. |
| Mar 31, 4:15 PM CDT | NON-TSTM WND DMG | 2 Ssw Owasso, OK | NORTH MINGO IS CLOSED BETWEEN 56TH AND 66TH STREET NORTH DUE TO DOWNED POWER LINES. |
| Mar 31, 4:15 PM CDT | NON-TSTM WND DMG | 5 Wnw Verdigris, OK | MULTIPLE TREES AND ROAD SIGNS DOWN IN STONE CANYON. |
| Mar 31, 4:50 PM CDT | NON-TSTM WND DMG | Broken Arrow, OK | MULTIPLE POWER LINES DOWNED ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 696 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
326 WWUS74 KTSA 311818 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 118 PM CDT Fri Mar 31 2023 OKZ054>061-064-010000- /O.UPG.KTSA.WI.Y.0009.000000T0000Z-230401T0000Z/ /O.NEW.KTSA.HW.W.0001.230331T1818Z-230401T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, and Sapulpa 118 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 50 mph with gusts around 60 mph. * WHERE...Osage, Washington OK, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers and Creek Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Tree and property damage possible. Additionally, these winds will contribute to dangerous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-062-063-065>076-010000- /O.CON.KTSA.WI.Y.0009.000000T0000Z-230401T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pryor, Grove, Jay, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 118 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph likely. A few gust to 55 mph will be possible in some locations, especially near the Oklahoma, Kansas border. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Additionally, these winds will contribute to dangerous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
227 WWUS74 KTSA 312357 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 657 PM CDT Fri Mar 31 2023 OKZ054>061-064-010100- /O.EXP.KTSA.HW.W.0001.000000T0000Z-230401T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, and Sapulpa 657 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds and gusts will continue to decrease through the evening and into the overnight. Isolated wind gusts near 40 mph will remain possible through 8 pm, but frequent gusts above that level are no longer anticipated. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-062-063-065>076-010100- /O.EXP.KTSA.WI.Y.0009.000000T0000Z-230401T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pryor, Grove, Jay, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 657 PM CDT Fri Mar 31 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds and gusts will continue to decrease through the evening and into the overnight. Isolated wind gusts near 40 mph will remain possible through 8 pm, but frequent gusts above that level are no longer anticipated. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this high wind warning went out at Mar 31, 12:12 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 31, 12:12 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1212 PM CDT Fri Mar 31 2023
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1104 AM CDT Fri Mar 31 2023
Forecast has remained in good shape this morning with expanding
convection across far SE OK through NW AR quickly spreading east
of the local region by early afternoon. A minor update is to hold
onto low storm chances near the Red River slightly later into the
afternoon given recent trends in some guidance of dryline storms
developing near this region. Otherwise, very strong winds and
dangerous fire weather conditions this afternoon as humidities
fall. Wind advisory and red flag warnings address these potential
impacts.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 332 AM CDT Fri Mar 31 2023
Cold front will move into the area tonight as upper low lifts into
the Great Lakes region with cooler conditions into Saturday as
surface high pressure builds into the southern Plains. Surface
high will quickly shift east by Sunday with gusty south winds
returning. Fire weather will again become a concern, primarily
west of Highway 75. Scattered showers, including an isolated
thunderstorm or two, will be possible Sunday afternoon/evening
across far southeast Oklahoma as mid level wave traverses area
in stronger zonal flow aloft.
Another strong upper storm system shifts into the central Plains
on Tuesday with shower/thunderstorm chances increasing as dry line
moves into the area, quickly followed by next FROPA.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Fri Mar 31 2023
Very strong winds through early evening could impact terminal
operations otherwise VFR conditions will prevail. Winds will
gradually lessen after sunset and turn northwesterly with a period
of gusty winds as the cold front passes.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 42 64 41 / 10 0 0 0
FSM 81 47 66 41 / 30 0 0 0
MLC 80 45 66 44 / 10 0 0 0
BVO 80 38 63 38 / 0 0 0 0
FYV 77 41 61 39 / 30 0 0 0
BYV 77 43 58 39 / 70 0 0 0
MKO 79 44 62 42 / 10 0 0 0
MIO 77 40 59 41 / 20 0 0 0
F10 79 45 63 43 / 0 0 0 0
HHW 80 48 68 44 / 20 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ049-053>076.
Red Flag Warning until 8 PM CDT this evening for OKZ049-054>068-
070-071-073>075.
AR...Wind Advisory until 7 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...07
LONG TERM....12
AVIATION...07Hazardous weather outlook, Mar 31, 1:00 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Fri Mar 31 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Fri Mar 31 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing...ending by 4 PM. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma. DISCUSSION... Dangerous fire weather conditions are ongoing this afternoon with very strong westerly winds and falling humidity values allowing rapid spread of any wildfire. The worst fire danger will be northwest of Interstate 44. Quickly report any observed fires to local officials. Isolated thunderstorms remain possible across southeast Oklahoma through mid afternoon. A brief severe storm remains possible before the focus of severe weather moves east of the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY AND MONDAY...High Fire Weather and High Wind Potential. TUESDAY AND WEDNESDAY...Thunderstorm...High Fire Weather and High Wind Potential. THURSDAY...Thunderstorm Potential and Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorm chances return to southeast Oklahoma Sunday afternoon and evening. A few strong storms are possible during this time frame. A stronger storm system could bring higher chances of organized severe weather Tuesday into early Wednesday, but the details on this system remain unclear at this time range. Additionally, winds will increase early next week and could raise fire weather concerns where grasses remain dormant. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 31, 10:32 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1032 AM CDT Fri Mar 31 2023
ARZ011-019-020-311600-
Madison AR-Franklin AR-Crawford AR-
1032 AM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of southeastern
Madison, northern Franklin and northeastern Crawford Counties through
1100 AM CDT...
At 1032 AM CDT, Doppler radar indicated a strong thunderstorm near
Cass, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
St. Paul... Cass...
Saint Paul... Pettigrew...
Fern... Boston...
Dutton... Jethro...
Barnes... Red Star...
Redding... Weathers...
Watalula... Brashears...
Toney... Turners Bend...
Lonelm... Taft...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 27 and
31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9370 3562 9370
3550 9396 3566 9408 3604 9345 3597 9345
TIME...MOT...LOC 1532Z 237DEG 51KT 3568 9385
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MABThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Mar 31, 2:34 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
Nearby
High Wind Warnings in Oklahoma, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.